Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 119, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 10, 2008, 1:10 PM CDT for Ozaukee County, Washington County, Wisconsin. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2008, 1:10 PM CDT (18:10 UTC)
- Expired
- Jul 10, 2008, 2:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Ozaukee County, WI, Washington County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 1:20 PM CDT | HAIL 0.75 | 1 N Cedarburg, WI | HAIL LASTED FOR 10 MINUTES |
| Jul 10, 1:20 PM CDT | HAIL 0.75 | 1 Nnw Cedarburg, WI | DELAYED REPORT FROM EARLIER. SUBMITTED BY A COCORAHS OBSERVER. |
| Jul 10, 1:25 PM CDT | HAIL 0.5 | Grafton, WI | |
| Jul 10, 1:27 PM CDT | TSTM WND DMG | 1 Sw Saukville, WI | A TREE BLOWN DOWN INTO A ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 101810
SVRMKX
WIC089-131-101900-
/O.NEW.KMKX.SV.W.0119.080710T1810Z-080710T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
110 PM CDT THU JUL 10 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OZAUKEE COUNTY IN SOUTHEAST WISCONSIN...
SOUTHEASTERN WASHINGTON COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 200 PM CDT
* AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 6 MILES WEST OF MEQUON...OR
6 MILES SOUTHEAST OF JACKSON...AND MOVING NORTHEAST AT 28 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THIENSVILLE...CEDARBURG...GRAFTON...SAUKVILLE...PORT WASHINGTON AND
BELGIUM
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4340 8783 4334 8786 4329 8787 4328 8788
4321 8787 4319 8804 4320 8808 4328 8823
4355 8779
TIME...MOT...LOC 1810Z 238DEG 24KT 4327 8805
$$
CRAVEN3 follow-up statements
000
WWUS53 KMKX 101826
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
126 PM CDT THU JUL 10 2008
WIC131-101836-
/O.CAN.KMKX.SV.W.0119.000000T0000Z-080710T1900Z/
WASHINGTON WI-
126 PM CDT THU JUL 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
LAT...LON 4340 8783 4328 8788 4322 8787 4321 8789
4324 8805 4337 8804 4338 8803 4340 8803
4355 8779
TIME...MOT...LOC 1826Z 238DEG 24KT 4333 8793
$$
WIC089-101900-
/O.CON.KMKX.SV.W.0119.000000T0000Z-080710T1900Z/
OZAUKEE WI-
126 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR OZAUKEE COUNTY...
AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CEDARBURG...MOVING NORTHEAST AT 28 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SAUKVILLE...PORT WASHINGTON AND BELGIUM
LAT...LON 4340 8783 4328 8788 4322 8787 4321 8789
4324 8805 4337 8804 4338 8803 4340 8803
4355 8779
TIME...MOT...LOC 1826Z 238DEG 24KT 4333 8793
$$
CRAVEN000
WWUS53 KMKX 101841
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
140 PM CDT THU JUL 10 2008
WIC089-101900-
/O.CON.KMKX.SV.W.0119.000000T0000Z-080710T1900Z/
OZAUKEE WI-
140 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR EASTERN OZAUKEE COUNTY...
AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PORT WASHINGTON...MOVING NORTHEAST AT 28 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELGIUM.
PENNY SIZE HAIL FELL WITH THIS STORM IN CEDARBURG.
IF ON OR NEAR LAKE MICHIGAN...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 4340 8783 4334 8786 4324 8787 4322 8788
4322 8790 4324 8794 4337 8795 4347 8792
4355 8779
TIME...MOT...LOC 1840Z 232DEG 24KT 4341 8782
$$
CRAVEN000
WWUS53 KMKX 101851
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
151 PM CDT THU JUL 10 2008
WIC089-101901-
/O.EXP.KMKX.SV.W.0119.000000T0000Z-080710T1900Z/
OZAUKEE WI-
151 PM CDT THU JUL 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OZAUKEE COUNTY WILL
EXPIRE AT 200 PM CDT...
THE SEVERE STORMS OVER FAR EASTERN OZAUKEE COUNTY WILL BE MOVING OUT
OVER LAKE MICHIGAN BY 2 PM. GTHE WARNING WILL BE ALLOWED TO EXPIRE
AT 2 PM.
LAT...LON 4340 8783 4334 8786 4324 8787 4322 8788
4322 8790 4324 8794 4337 8795 4347 8792
4355 8779
TIME...MOT...LOC 1851Z 232DEG 24KT 4345 8774
$$
CRAVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:54 AM CDT, 9 hours 16 minutes earlier.
Area forecast discussion, Jul 10, 3:54 AM CDT, 9 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 354 AM CDT THU JUL 10 2008 .DISCUSSION... TODAY- INCREASING 850 MILLIBAR THERMAL AND MOISTURE ADVECTION TODAY. OUR COMFORTABLE DEW POINTS OF YESTERDAY WILL BE REPLACED BY 60 PLUS DEW POINTS. GUIDANCE POPS AND QPF ALL OVER THE PLACE...BUT ONE COMMON THEME FROM THE MODEL SOUNDINGS ARE FOR AN UNSTABLE ATMOSPHERE TO EVOLVE TODAY WITH CAPES EXCEEDING 2K WITH A VEERING LOW LEVEL WIND FIELD. NOTING SOME RIGHT REAR ACTION THIS AFTERNOON AS WELL...SO WILL HAVE A CHANCE OF STORMS FOR THIS AFTERNOON. ALSO SEEING SOME RATHER HEFTY SVR PARAMETERS WHICH POINT TOWARDS OUR WESTERN CWA WHICH MAY BE FOCUSED NEAR DEW POINT GRADIENT. TONIGHT- THE WRF20 FROM 09/12Z PLAYS OUT THE SPOTTY CONVECTION TODAY AND LINGERS IT INTO THE EVENING HOURS...BUT REALLY FOCUSES THE STRONGER 850 MILLIBAR CONVERGENCE FURTHER NORTH IN NORTHERN WI. THIS LOOKS REASONABLE. WILL MAINTAIN A CHANCE AS ANY CONVECTION ASSOCIATED WITH 850 CONVERGENCE MAY ROLL SOUTHEAST ALONG 1000-500 MB THICKNESS LINES. FRIDAY- LOOKS TOASTY AND MUGGY AHEAD OF COLD FRONT. WARM FRONT EXPECTED TO BE WELL NORTH OF THE CWA. 850 MILLIBAR TEMPERATURES RISE TO NEAR 20C. WILL LEAN TOWARDS GFS MOS DEW POINTS. SOUNDINGS QUITE UNSTABLE WITH LITTLE OR NO CAP NOTED BUT FORCING A QUESTION MARK. LEAD SHORT WAVE FROM THE GFS LOOKS OVERDONE. WRF20 KEEPS US DRY BUT GFS SHOWS A LOT OF CONVECTION DEVELOPING WITHIN THE WARM SECTOR DUE TO THE WAVE. THIS WAVE SHOWS BEST DCVA TO OUR WEST THROUGH 00Z SATURDAY ANYWAYS...SO FOR NOW WILL LEAVE DRY FORECAST INTACT. FRIDAY NIGHT- APPEARS THE MAIN SHOW WILL ARRIVE WITH COLD FRONT. EXPECTING A DECENT LINE OF STORMS TO SWING THROUGH...PER SWODY2. THE LIKELY POPS CERTAINLY LOOK GOOD. SATURDAY- MODELS STILL SHOW LINGERING PRECIPITATION EARLY IN THE DAY...SO LIKE WHAT WE HAVE GOING IN THERE FOR SOME EARLY POPS ESPECIALLY IN THE SOUTHEAST HALF OF CWA. SUNDAY- UPPER FLOW CYCLONIC WITH WEAK RIPPLES. SECONDARY SURFACE TROUGH NOT OUT OF THE QUESTION EITHER. WILL MAINTAIN THE DRY LOOK. GFS NOT LOOKING AS IMPRESSIVE WITH THE STRENGTH OF THE VORT AND THE SOUTHWARD EXTENT OF IT. ECMWF HAS ALSO TRENDED DRY...SO WILL LEAVE DRY FORECAST INTACT...FOR NOW ANYWAYS. MONDAY- LOOKS LIKE A PLEASANT DAY WITH CORE OF COLDER AIR ALOFT AND CYCLONIC FLOW SHIFTING EAST. SURFACE HIGH PRESSURE SHOULD HELP ENSURE A DRY AND PLEASANT DAY. 850 TEMPERATURES BEGIN TO MODERATE AFTER THE SUNDAY COOL DOWN. && 10 .AVIATION...THOUGH MODELS GENERALLY KEEPING PCPN OUT OF FORECAST AREA UNTIL AFTER 18Z...COULD SEE SOME PCPN WITH DEVELOPING WAA ACROSS SFC DEW POINT GRADIENT DRAPED ACROSS NRN IA AND SRN WI/NRN IL THAT WAS FOCUS FOR SCT PCPN LAST EVENING. WILL GO RIGHT UP TO ISSUANCE TIME TO SEE IF ANY EARLY PCPN WILL REACH TAF SITES. OTHERWISE TIMING/PROBABILITIES IN CURRENT TAFS FOR AFTN/EVE SHRA/TSTMS LOOK REASONABLE. VFR CONDITIONS WITH POTENTIAL FOR MVFR CIGS/VSBYS WITH CONVECTION. NAM GUIDANCE SHOWING MVFR VSBYS OVERNIGHT AT/AFTER 09Z DUE TO POST-PCPN INCREASE IN BOUNDARY LAYER MOISTURE...BUT WILL LEAVE OUT FOR NOW WITH GFS SHOWING STRONGER OVERNIGHT SFC WINDS MIXING BOUNDARY LAYER. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. &&
Hazardous weather outlook, Jul 10, 12:56 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1256 PM CDT THU JUL 10 2008 WIZ046-047-051-052-056>060-062>072-111100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1256 PM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHERN WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. A PORTION OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE MODERATE FLOODING...WITH THE STRETCH OF THE RIVER NEAR NEWVILLE STILL AT MAJOR FLOOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH THUNDERSTORMS BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS OVERNIGHT FRIDAY NIGHT ACROSS MAINLY SOUTH CENTRAL WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. THERE IS A CHANCE OF THE THUNDERSTORMS LINGERING INTO SATURDAY MORNING. A PORTION OF THE ROCK RIVER WILL REMAIN IN MODERATE FLOOD THROUGH THE END OF THE WEEK...HOWEVER RIVER LEVELS WILL CONTINUE TO SLOWLY FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ643>646-111100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1256 PM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH STORMS BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS A CHANCE OF THE THUNDERSTORMS LINGERING INTO SATURDAY MORNING. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 10, 1:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
106 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL LOWELL 43.34N 88.82W
07/10/2008 E0.25 INCH DODGE WI TRAINED SPOTTER
ALSO 45 MPH WINDS ESTIMATED.
&&
LAMERS/KUHLMANLocal storm report, Jul 10, 1:09 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
109 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND GST GERMANTOWN 43.23N 88.10W
07/10/2008 E40 MPH WASHINGTON WI TRAINED SPOTTER
ALSO PONDING OF WATER BEGINNING ON ROADWAYS.
&&
LAMERS/KUHLMANThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:16 PM CDT | Special Marine Warning | MKX | 107 min | |
| Jul 10, 1:19 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 56 min |
| Jul 10, 2:39 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 22 min |
| Jul 10, 3:45 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 90 min |
| Jul 10, 4:49 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Iowa | 71 min |
| Jul 10, 4:52 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 53 min |
| Jul 10, 5:16 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 47 min |
| Jul 10, 5:36 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 54 min |
| Jul 10, 5:39 PM CDT | Severe Thunderstorm Warning | MKX | Green, Jefferson, Rock, Walworth, Waukesha | 66 min |
| Jul 10, 6:05 PM CDT | Special Marine Warning | MKX | 115 min | |
| Jul 10, 6:09 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Sheboygan, Washington, Waukesha | 62 min |
| Jul 10, 6:14 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 76 min |
| Jul 10, 6:38 PM CDT | Flash Flood Warning | MKX | Lafayette | 97 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.